MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 72007
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are no reports of any excessive movement or external trauma that is likely to have caused or contributed to migration of the lead.Patient is able to continue to utilize the system as-is however will continue to experience lower levels of pain relief due to the migration of the superior lead.Migration is a known inherent risk of implantable neuromodulation devices.
 
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat abdominal pain.Prior to implanting the permanent system, the patient had completed a trial phase with nalu and had reported pain reduction from (b)(6) down to (b)(6).During the implant procedure to place the permanent system, both ultrasound and fluorscopy imaging were used to implant the implantable pulse generator (ipg) in the lower back and place the leads targeting the intercostal nerve, mimicking the trial system placement.Patient returned to the clinic for system activation on (b)(6) 2024 and was not able to achieve the same levels of pain relief as experienced during the trial.Between (b)(6) 2024 and (b)(6) 2024 the patient had multiple appointments to reprogram the system to improve therapy.Fluoroscopic imaging confirmed that the superior lead had migrated away from the intended nerve target.On (b)(6) 2024 a surgical revision took place to attempt to replace the migrated lead.During the revision procedure, the physician utilized ultrasound imaging to visualize the location of the migrated lead in order to retrieve it and place the new lead.A total of 3 incisions were made in attempt to remove the existing lead and place a new lead, however the physician was unable to adequately view the leads with the imaging techniques utilized and ultimately closed the procedure with the original lead remaining in the migrated position and no new lead introduced.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key20647682
Report Number3015425075-2024-00418
Device Sequence Number20698334
Product Code GZF
UDI-Device Identifier00812537037387
UDI-Public01008125370373871124032617270326109456935
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number72007
Device Catalogue Number72007
Device Lot Number9456935
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date11/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown